Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Took primolut n. Noticed sudden reduction in menstrual flow and acne on face. Any solution?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
Dear Doctor
I am XXXXXXX Age 32 Yrs. Sex: Female Weight: 69 kgs Height: 5’6”
All these years Menstrual flow was normal. But from last six months the flow has drastically reduced to almost 40%. Also there is rise in acne on the face from past 6 months. Almost 5 months back I took 10 primolate tablets continuously for 10 days. Now what might be the reason for sudden reduction in the flow? Also what is the solution for this problem if it continues for long period?
Posted Mon, 29 Apr 2013 in Menstruation and Miscarriage
Answered by Dr. Kulsoom Qureshi 31 minutes later
Thanks for your question.
There could be a number of reasons for change in menstrual flow like recent change in weight, lifestyle, exercise, stressful events, use of birth control pills & certain pain killers.
Please think, are you taking any medicine? have you tried a new diet?
In addition there are a number of diseases which may present like this e.g. Polycystic ovarian disease, Thyroid disorders, Excessive production of prolactin or androgens.
Please see a gynecologist as soon as possible to find out the cause of your symptoms. Doctor will examine you, recommend ultrasound & certain blood tests may also be required to finally reach at a conclusion. After that a specific treatment can be offered to you.
Wish you good health.

Above answer was peer-reviewed by
Follow-up: Took primolut n. Noticed sudden reduction in menstrual flow and acne on face. Any solution? 18 minutes later
Thank you for your immediate reply. Actually I was told to undergo Abdomino Pelvic Scan. I am sending the scanned copy of the report. I have developed some amount (very small in number) of facial hair over the last six months. So I am sending the report. Waiting for your reply.
Answered by Dr. Kulsoom Qureshi 23 hours later
You are welcome with all your questions & very sorry for my late response. I have seen your report & your pelvic scan is unremarkable.
You haven't given me any positive point in your history as I mentioned before that may have contributed to your menstrual problem. If there isn't any you should go for hormonal assessment. Specially androgen levels. Please report this to your gynecologist & get yourself tested as rarely some hormone producing tumors may also present like this.
Please don't get scared but have a complete evaluation.
Wish you best of luck.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor